Alert archive / Alabama / Small Craft Advisories in 2019

Small Craft Advisory 45, NWS Mobile, AL

November 14, 2019

NWS Mobile, AL issued this small craft advisory at Nov 14, 2019, 3:57 AM CST. It took effect at Nov 14, 2019, 3:00 PM CST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2019, 3:57 AM CST (09:57 UTC)
In effect from
Nov 14, 2019, 3:00 PM CST
Expired
Nov 16, 2019, 9:00 AM CST
In force
42 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

584 
WHUS74 KMOB 140957
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
357 AM CST Thu Nov 14 2019

GMZ650-655-670-675-141800-
/O.NEW.KMOB.SC.Y.0045.191114T2100Z-191116T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
357 AM CST Thu Nov 14 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM CST SATURDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect from 3 PM this afternoon to 6 AM CST
Saturday. 

* WINDS...Becoming north 18 to 25 knots.

* WAVES/SEAS...Building to 2 to 4 feet over the nearshore waters,
  and 4 to 6 feet well offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
6 follow-up statements
525 
WHUS74 KMOB 141846
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1246 PM CST Thu Nov 14 2019

GMZ650-655-670-675-150300-
/O.CON.KMOB.SC.Y.0045.191114T2100Z-191116T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1246 PM CST Thu Nov 14 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WINDS...Becoming north 18 to 23 knots.

* WAVES/SEAS...Building to 2 to 4 feet over the nearshore 
  waters, and 4 to 6 feet well offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
225 
WHUS74 KMOB 150308 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
908 PM CST Thu Nov 14 2019

GMZ631-632-151115-
/O.EXA.KMOB.SC.Y.0045.000000T0000Z-191116T1200Z/
Southern Mobile Bay-Mississippi Sound-
908 PM CST Thu Nov 14 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect until 6 AM CST Saturday. 

* WINDS...Becoming north 18 to 23 knots.

* WAVES/SEAS...Building to 2 ft. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ650-655-670-675-151115-
/O.CON.KMOB.SC.Y.0045.000000T0000Z-191116T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
908 PM CST Thu Nov 14 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WINDS...Becoming north 18 to 23 knots.

* WAVES/SEAS...Building to 2 to 4 feet out to 20 nm and 4 to 6 
  feet well offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
569 
WHUS74 KMOB 150928
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
328 AM CST Fri Nov 15 2019

GMZ631-632-650-655-670-675-151730-
/O.EXT.KMOB.SC.Y.0045.000000T0000Z-191116T1500Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
328 AM CST Fri Nov 15 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST SATURDAY...

* WINDS...Becoming north 18 to 23 knots.

* WAVES/SEAS...Building to 2 to 4 feet out to 20 nm and 4 to 7 
  feet well offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
428 
WHUS74 KMOB 151603
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1003 AM CST Fri Nov 15 2019

GMZ631-632-650-655-670-675-160430-
/O.CON.KMOB.SC.Y.0045.000000T0000Z-191116T1500Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1003 AM CST Fri Nov 15 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

* WINDS...North 18 to 23 knots nearshore with 20 to 25 knots well
  offshore.

* WAVES/SEAS...Building to 2 to 4 feet out to 20 nm and 4 to 7 
  feet well offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
210 
WHUS74 KMOB 160316 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
916 PM CST Fri Nov 15 2019

GMZ631-632-650-655-670-675-161200-
/O.CON.KMOB.SC.Y.0045.000000T0000Z-191116T1500Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
916 PM CST Fri Nov 15 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

* WINDS...North 18 to 23 knots nearshore with 20 to 25 knots 
  well offshore. 

* WAVES/SEAS...2 to 4 feet out to 20 nm and 4 to 7 feet well 
  offshore. Up to 2 feet over lower Mobile Bay and the Mississippi
  Sound east of Pascagoula. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
518 
WHUS74 KMOB 160920
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
320 AM CST Sat Nov 16 2019

GMZ631-632-650-655-670-675-161500-
/O.CON.KMOB.SC.Y.0045.000000T0000Z-191116T1500Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
320 AM CST Sat Nov 16 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WINDS...North 18 to 23 knots nearshore with 20 to 25 knots 
  well offshore. 

* WAVES/SEAS...2 to 4 feet out to 20 nm and 4 to 7 feet well 
  offshore. Up to 2 feet over lower Mobile Bay and the 
  Mississippi Sound east of Pascagoula. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 14, 12:00 AM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Nov 14, 12:00 AM CST, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1200 AM CST Thu Nov 14 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
14/06Z issuance...Expect mostly VFR conditions to become MVFR in
some places (especially eastern portions) late tonight, through
Thursday as a strong upper level shortwave approaches from the
west. Some light rain will then be possible by mid to late
afternoon on Thursday. Winds will be mostly light to moderate
northerly. /12

&&

.PREV DISCUSSION... /issued 534 PM CST Wed Nov 13 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...Expect mostly VFR conditions through 15.00z. Expect
increasing mid to high clouds this evening continuing through
15.00z. Some light rain will be possible by mid to late afternoon
on Thu. Winds will be mostly north to northeast around 10 knots
through 14.20z with higher gusts through 15.00z. 32/ee

PREV DISCUSSION... /issued Issued by National Weather Service Tallahassee FL/

NEAR TERM /Now Through Thursday/...

A cutoff mid-level low currently located over central Mexico will
continue to move east to east-northeast. This will allow mid and
upper-level moisture return into the region. This will be apparent
as overcast skies begin to slowly move in from west to east. Low-
level dry air will remain in place through the overnight hours,
thus precip chances will remain very low. Meanwhile, southern
portions of the offshore waters could see light showers develop
close to sunrise as some low-level moisture settles in by that
time.

Although still quite below average for this time of year, low
temperatures tonight will be 10 degrees warmer compared to Tuesday
night. Inland areas will be in the mid to upper 30s, lower 40s along
the coastal sections and mid 40s along the beaches.

SHORT TERM /Thursday night Through Saturday night/...

The aforementioned cutoff low will continue to move east into the
northwestern Gulf of Mexico. By this time it will begin to phase
with a short-wave trough which will dip south from the central
planes. Ahead of these features, isentropic lift over the remnant
cold air will allow for light rain to develop by Thursday afternoon
and last through Friday morning. Given the dry air in place at the
surface, some precip could evaporate before reaching the ground.
which results in some uncertainty with regards to total rainfall
accumulations. Expect accumulations around 0.10 - 0.25 inches.

Precip chances quickly drop off Friday night into Saturday as
another dry stable and cool airmass moves into the area. Saturday
night lows will be back in the low 30s across NW portions of the
area and upper 30s to low 40s elsewhere.

LONG TERM /Sunday Through Wednesday/...

Expect pleasant weather over the weekend compared to the last
several days. Weak ridging in place and dry air settling in will
keep skies clear to partly cloudy. This will allow for some
surface warming. Afternoon temps are expected to climb into the
upper 50s and low 60s on Saturday and low to mid 60s on Sunday.
Overnight lows will be in the low to mid 40s with slightly cooler
temps across northern portions of the area. By Monday, a weak
surface trough will move east across the southern Gulf. This will
bring increase cloud cover and low precip chances across souther
offshore areas.

MARINE...

Offshore winds and wave heights will continue to decrease today
as they shift to a easterly direction. By Thursday afternoon,
expect northerly winds to increase again to around 15 kts. A small
craft advisory could be warranted if future model guidance trends
upward. With increasing winds, wave heights will also increase.
Wind and waves heights will decrease by Saturday morning. A few
showers will develop Thursday afternoon and continue through
Friday afternoon followed by a quiet period over the weekend. Rain
chances return by Monday.

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Nov 13, 4:21 AM CST, 23 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
421 AM CST Wed Nov 13 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-141030-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
421 AM CST Wed Nov 13 2019

...FREEZE WARNING IN EFFECT UNTIL 9 AM CST THIS MORNING...

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Freeze Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a moderate risk of rip currents along area beaches
Thursday into Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630-633>636-141030-
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
421 AM CST Wed Nov 13 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Moderate to occasionally strong northerly flow may create conditions
hazardous to small craft Thursday through the remainder of the week.

GMZ631-632-650-655-670-675-141030-
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
421 AM CST Wed Nov 13 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Moderate to occasionally strong northerly flow may create conditions
hazardous to small craft Thursday through the remainder of the week.

Nearby

Small Craft Advisories in Alabama, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.